×

Non-saturation of the nonstationary ideal on \(P _{\kappa }(\lambda )\) in case \(\kappa \leq \mathrm{cf}(\lambda ) < \lambda \). (English) Zbl 1252.03106

Let \(\kappa\) be a regular uncountable cardinal, and \(\lambda \) be a singular cardinal with \(\mathrm{cf}(\lambda) \geq\kappa\). Let \(\mathrm{NS}_{\kappa,\lambda}\) denote the nonstationary ideal on \(P_\kappa(\lambda)\). By the works of D. R. Burke and Y. Matsubara [Isr. J. Math. 114, 253–263 (1999; Zbl 0946.03056)] and M. Foreman and M. Magidor [Acta Math. 186, No. 2, 271–300 (2001; Zbl 1017.03022)], \(\mathrm{NS}_{\kappa,\lambda}\) is not \(\lambda^+\)-saturated for the case \(\kappa\leq\mathrm{cf}(\lambda)<\lambda\). In fact, in those two papers, \(\mathrm{NS}_{\kappa,\lambda}|T\), for various \(T\subset P_\kappa(\lambda)\) and under various cardinal assumptions, are shown not to be \(\lambda^+\)-saturated.
In this paper, the author adds one more instance to the collection of situations that \(\mathrm{NS}_{\kappa,\lambda}|T\) is not \(\lambda ^+\)-saturated, more precisely, when \(\kappa\geq \omega_2\) and \(T=\{a \in P_\kappa(\lambda) \mid |a|=|a\cap \kappa| \text{ and } \mathrm{cf}(\sup(a\cap \kappa)) = \mathrm{cf}(\sup(a)) = \omega\}\). Apart from the use of Foreman-Magidor’s result on mutually stationary sets and Shelah’s result on the existence of scales, the new ingredient of the argument is the following fact of game ideals in the author’s earlier paper [Ann. Pure Appl. Logic 158, No. 1–2, 23–39 (2009; Zbl 1173.03036)]: \(\mathrm{NG}_{\kappa,\lambda}=p(\mathrm{NS}_{\omega_1, \lambda^{<\kappa}})\) for some \(p: P_{\omega_1}(\lambda^{<\kappa}) \to P_\kappa(\lambda)\), where \(\mathrm {NG}_{\kappa,\lambda}\) denotes the game ideal on \(P_\kappa(\lambda)\).

MSC:

03E05 Other combinatorial set theory
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] Burke D.R., Matsubara Y.: The extent of strength in the club filters. Israel J. Math. 114, 253–263 (1999) · Zbl 0946.03056
[2] Donder H.D., Matet P.: Two cardinal versions of diamond. Israel J. Math. 83, 1–43 (1993) · Zbl 0798.03047
[3] Foreman M., Magidor M.: Mutually stationary sequences of sets and the non-saturation of the non-stationnary ideal on P {\(\kappa\)} ({\(\lambda\)}). Acta Math. 186, 271–300 (2001) · Zbl 1017.03022
[4] Holz M., Steffens K., Weitz E.: Introduction to Cardinal Arithmetic. Birkhäuser, Basel (1999) · Zbl 0930.03053
[5] Matet P.: Game ideals. Ann. Pure Appl. Log. 158, 23–39 (2009) · Zbl 1173.03036
[6] Matet P.: The Magidor function and diamond. J. Symb. Log. 76, 405–417 (2011) · Zbl 1237.03031
[7] Matet, P.: Non-saturation of the non-stationary ideal on P {\(\kappa\)} ({\(\lambda\)}) with {\(\lambda\)} of countable cofinality. Math. Log. Q. To appear · Zbl 1250.03074
[8] Shioya M.: Splitting $${\(\backslash\)mathcal{P}_\(\backslash\)kappa\(\backslash\)lambda}$$ into maximally many stationary sets. Israel J. Math. 114, 347–357 (1999) · Zbl 0955.03047
[9] Solovay R.M.: Real-valued measurable cardinals. In: Scott, D.S. (eds) Axiomatic Set Theory, Proceedings of Symposia in Pure Mathematics vol. 13, Part 1, pp. 397–428. American Mathematical Society, Providence, RI (1971) · Zbl 0222.02078
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.